Friday, July 25, 2014

Friday, March 19, 2010 northernco, Community Member, asks

Q: Ginseng & Adderall help?

What is your experience with Ginseng? Safe/effective to use with Adderall?

Answer This
Answers (1)
Eileen Bailey, Health Guide
3/20/10 2:13pm

Thank you for your question and welcome to ADHDCentral.com.

 

Ginseng is a herbal supplement. Supplements such as these are not regulated by the FDA. Because of this different brands, and even different lots of the same brand, can have differing amounts of ginseng. In addition, ginseng can cause side effects, such as:

 

Nervousness or excitability

Decrease in concentration

Increase in bloog sugar

 

Some less common side effects can include:

High blood pressure

Uterine bleeding

Heart palpitations

Asthma symptoms

 

Ginseng is not recommended for women who are pregnant.

 

In addition ginseng can interfere with a number of medications, including blood pressure medication, heart medication. Because it can cause nervousness or excitability and is considered to be a stimulant, it can interact with caffeine and other stimulants.

 

Even though ginseng is considered a stimulant medication, it is important for you to discuss this, or any other herbal supplement with your doctor before taking it. Your doctor should be aware of other medications, vitamins, over-the-counter medications and herbal supplements you are taking to make sure there are no possible interactions.

 

Eileen

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By northernco, Community Member— Last Modified: 12/25/10, First Published: 03/19/10